1. Diannie

    Diannie Registered User

    Jun 2, 2015
    170
    My husband was diagnosed with Alzheimer's 3 years ago. Until about 6 weeks ago he was taking Donepezil but then his Consultant decided to try Rivastigmene. He started on 3 mg twice a day increasing to 4.5 mg twice a day. The plan is to then increase the dose to a maximum 6 mg. However he has been having quite violent bouts of vomiting. Our GP says to stick with the Rivastigmene when I queried whether they were the cause of the sickness. I would be interested to know whether any one else has suffered with the same thing and will it pass if it is a side effect


    Sent from my iPad using Talking Point
     
  2. nicoise

    nicoise Registered User

    Jun 29, 2010
    1,806
    My mum couldn't tolerate the tablets, but was fine with the patches - and it really did help with her "fogginess" as she described it - perhaps this might help your husband. The vomiting is a really unpleasant and intolerable side effect for some people.


     
  3. Diannie

    Diannie Registered User

    Jun 2, 2015
    170
    Hi Nicoise. Thank you for your reply. I wondered if the patches would be more beneficial. I am pleased to hear your mum benefitted from them. I will ask his Doctor if he will prescribe them instead.


    Sent from my iPad using Talking Point
     
  4. nicoise

    nicoise Registered User

    Jun 29, 2010
    1,806
    It shouldn't be difficult for the doctor to change the prescription, and might be the answer for your husband.

    Good luck with the GP - just be a bit firm with him/her!
     
  5. Diannie

    Diannie Registered User

    Jun 2, 2015
    170
    Thank you. Will do. His Consultant is very approachable so hopefully shouldn't be a problem


    Sent from my iPad using Talking Point
     
  6. technotronic

    technotronic Registered User

    Jun 14, 2014
    224
    #6 technotronic, Dec 27, 2016
    Last edited by a moderator: Dec 27, 2016
    As so much is still unknown about what causes dementia the field seems open to test new drugs to see effect they have in treatment. But that new meds sounds like a horrible one if it has that effect, what was wrong with previous meds they were on, not working well enough to help? Should push for them to either go back on previous meds or get doc to prescribe patches of same meds.
    My wife is on no drugs now, having been started on them when she first saw consultant, but they changed her to much n didn't pursue her taking them when she didn't want to, she is so much better being herself without them even though slight harder work! at times


    Sent from my iPhone using Talking Point
     
  7. Diannie

    Diannie Registered User

    Jun 2, 2015
    170
    There are only 3 drugs at the moment for treating Alzheimer's. Donepezil which my husband took for 3 years. Then it was found not to be so beneficial as some of the side effects outweighed the benefits. Memantane which he also tried. But again severe vomiting, diahorrea and really bad headaches weren't helping. So we are now with the third Rivastigmene. I am wondering whether coming off the medication will be of any benefit. He is very confused at times. Also having hallucinations. They are not frightening. Just that he holds lengthy conversations with whoever except what he is saying makes no sense


    Sent from my iPad using Talking Point
     
  8. technotronic

    technotronic Registered User

    Jun 14, 2014
    224
    My wife being on any medicines at all feels confused n gets frightened at times as well as frustrated at how she feels. She talks to people on tv n in magazines n when she talks its a gobbledegook (no understandable words most of the time now), but she's seem happier doing so so I leave her to do it, she's been like that for some time now. To her she's talking as she would normally but it's all non understandable n only by judging how she says it can I answer in right way; if she says it like a question etc.
    Messing about n doing silly things helps lighten things n make her laugh n forget the misery she's suffering for a while


    Sent from my iPhone using Talking Point
     
  9. Diannie

    Diannie Registered User

    Jun 2, 2015
    170
    That sounds how my husband is on medication. I am wondering if it would be very much worse if he comes off it altogether


    Sent from my iPad using Talking Point
     
  10. Daddygee

    Daddygee Registered User

    Jan 12, 2015
    20
    West Sussex
    Rivastigmine

    Hello Diannie, my wife has been on rivastigmine over 5 years firstly on tablets then on 6mg patch per 24 hours.She was having problems with tablets,nausea etc,but since she has been on patches she has had no side effect.
     
  11. Diannie

    Diannie Registered User

    Jun 2, 2015
    170
    Thank you Daddygee. I will definitely ask his doctor if he can try the patches


    Sent from my iPad using Talking Point
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.